Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Skin becoming darker after hemodialysis. Why?

i am a ESRD patient on hemodyalsis for 18 mo. I am not eligible for pedodialisis. I have long term diabetes in good control. Since the esrd, I have increased dardkening of my skin especially around the lip and mouth area and daark spots in various places. WHAT CAN I DO TO REVERSE THE DARD SPOTS AND SKIN????????????
Asked On : Sat, 30 Mar 2013
Answers:  1 Views:  39
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Dermatologist 's  Response
thanks for your query

Skin pigmentation is common in patients with chronic renal diseases.
It is due to increased production of pigmentation hormones in such patients.
Also dialysis sometimes can cause increased pigmentation.

Now the treatment for the same is in the form of improvement of the renal parameters.
There is not much that can be done for the same.

Over the exposed sites, you can the a lightening agent like kojic acid.
Use a sunscreen regularly.

Hope it helps

Dr Geetika Paul
Answered: Wed, 26 Jun 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor